Abstract and Applied Analysis

Global Attractor of Atmospheric Circulation Equations with Humidity Effect

Hong Luo

Full-text: Open access


Global attractor of atmospheric circulation equations is considered in this paper. Firstly, it is proved that this system possesses a unique global weak solution in L 2 ( , R 4 ) . Secondly, by using C-condition, it is obtained that atmospheric circulation equations have a global attractor in L 2 ( , R 4 ) .

Article information

Abstr. Appl. Anal., Volume 2012 (2012), Article ID 172956, 15 pages.

First available in Project Euclid: 14 December 2012

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Luo, Hong. Global Attractor of Atmospheric Circulation Equations with Humidity Effect. Abstr. Appl. Anal. 2012 (2012), Article ID 172956, 15 pages. doi:10.1155/2012/172956. https://projecteuclid.org/euclid.aaa/1355495837

Export citation


  • H. Luo, “Global solution of atmospheric circulation equations with humidity effect,” submitted.
  • T. Ma and S. H. Wang, Phase Transition Dynamics in Nonlinear Sciences, Springer, New York, NY, USA, 2012.
  • T. Ma, Theories and Methods in Partial Differential Equations, Academic Press, Beijing, China, 2011 (Chinese).
  • N. A. Phillips, “The general circulation of the atmosphere: A numerical experiment,” Quarterly Journal of the Royal Meteorological Society, vol. 82, no. 352, pp. 123–164, 1956.
  • C. G. Rossby, “On the solution of problems of atmospheric motion by means of model experiment,” Monthly Weather Review, vol. 54, pp. 237–240, 1926.
  • J.-L. Lions, R. Temam, and S. H. Wang, “New formulations of the primitive equations of atmosphere and applications,” Nonlinearity, vol. 5, no. 2, pp. 237–288, 1992.
  • J.-L. Lions, R. Temam, and S. H. Wang, “On the equations of the large-scale ocean,” Nonlinearity, vol. 5, no. 5, pp. 1007–1053, 1992.
  • J.-L. Lions, R. Temam, and S. H Wang, “Models for the coupled atmosphere and ocean. (CAO I),” Computational Mechanics Advances, vol. 1, no. 1, pp. 5–54, 1993.
  • C. Foias, O. Manley, and R. Temam, “Attractors for the Bénard problem: existence and physical bounds on their fractal dimension,” Nonlinear Analysis: Theory, Methods & Applications, vol. 11, no. 8, pp. 939–967, 1987.
  • B. L. Guo, “Spectral method for solving two-dimensional Newton-Boussinesq equations,” Acta Mathematicae Applicatae Sinica. English Series, vol. 5, no. 3, pp. 208–218, 1989.
  • B. Guo and B. Wang, “Approximate inertial manifolds to the Newton-Boussinesq equations,” Journal of Partial Differential Equations, vol. 9, no. 3, pp. 237–250, 1996.
  • T. Ma and S. Wang, “El Niño southern oscillation as sporadic oscillations between metastable states,” Advances in Atmospheric Sciences, vol. 28, no. 3, pp. 612–622, 2011.
  • R. Temam, Infinite-Dimensional Dynamical Systems in Mechanics and Physics, vol. 68 of Applied Mathematical Sciences, Springer, New York, NY, USA, 2nd edition, 1997.
  • A. V. Babin and M. I. Vishik, Attractors of Evolution Equations, vol. 25 of Studies in Mathematics and Its Applications, North-Holland Publishing, Amsterdam, The Netherlands, 1992.
  • J.-M. Ghidaglia, “Finite-dimensional behavior for weakly damped driven Schrödinger equations,” Annales de l'Institut Henri Poincaré, vol. 5, no. 4, pp. 365–405, 1988.
  • J.-M. Ghidaglia, “A note on the strong convergence towards attractors of damped forced KdV equations,” Journal of Differential Equations, vol. 110, no. 2, pp. 356–359, 1994.
  • J. K. Hale, Asymptotic Behavior of Dissipative Systems, vol. 25 of Mathematical Surveys and Monographs, American Mathematical Society, Providence, RI, USA, 1988.
  • O. Ladyzhenskaya, Attractors for Semigroups and Evolution Equations, Lincei Lectures, Cambridge University Press, Cambridge, UK, 1991.
  • Q. Ma, S. Wang, and C. Zhong, “Necessary and sufficient conditions for the existence of global attractors for semigroups and applications,” Indiana University Mathematics Journal, vol. 51, no. 6, pp. 1541–1559, 2002.
  • T. Ma and S. H. Wang, Stability and Bifurcation of Nonlinear Evolution Equations, Science Press, Beijing, China, 2007 (Chinese).
  • T. Ma and S. Wang, Bifurcation Theory and Applications, vol. 53 of World Scientific Series on Nonlinear Science. Series A: Monographs and Treatises, World Scientific, Hackensack, NJ, USA, 2005.
  • J. Lü and G. Chen, “Generating multiscroll chaotic attractors: theories, methods and applications,” International Journal of Bifurcation and Chaos in Applied Sciences and Engineering, vol. 16, no. 4, pp. 775–858, 2006.
  • J. Lü, F. Han, X. Yu, and G. Chen, “Generating 3-D multi-scroll chaotic attractors: a hysteresis series switching method,” Automatica, vol. 40, no. 10, pp. 1677–1687, 2004.
  • J. Lü, G. Chen, X. Yu, and H. Leung, “Design and analysis of multiscroll chaotic attractors from saturated function series,” IEEE Transactions on Circuits and Systems. I, vol. 51, no. 12, pp. 2476–2490, 2004.
  • J. Lü, S. Yu, H. Leung, and G. Chen, “Experimental verification of multidirectional multiscroll chaotic attractors,” IEEE Transactions on Circuits and Systems I, vol. 53, no. 1, pp. 149–165, 2006.